Clin Pediatr Hematol Oncol.  2018 Apr;25(1):71-75. 10.15264/cpho.2018.25.1.71.

A Case of Successfully Treated Severe Heart Failure due to Cyclophosphamide Induced Cardiomyopathy

Affiliations
  • 1Division of Pediatric Hematology and Oncology, Yonsei University College of Medicine, Seoul, Korea. cj@yuhs.ac

Abstract

Cyclophosphamide-induced cardiotoxicity is an uncommon complication especially in patients who have never undergone mediastinal irradiation or cardiotoxic chemotherapy and do not have underlying cardiac diseases. Here, we describe the case of a 19-year-old female with chronic myeloid leukemia. She was previously treated with oral tyrosine kinase inhibitors and developed cardiomyopathy after receiving infusion of 60 mg/kg intravenous cyclophosphamide for two days with a conditioning regimen for allogenic hematopoietic stem cell transplantation. Severe thickening of the left ventricle and reduced ejection fraction without triggering agents were characteristic for cyclophosphamide-induced cardiomyopathy. Her NT-pro BNP and troponin T concentrations surged to >70,000 pg/mL (0=130 pg/mL) and 2,031 pg/mL (0-14 pg/mL), respectively, during the course of the therapy and multiple organ failure seemed imminent evidenced by unresponsive decline in blood pressure. However, with close monitoring and persistent conservative management which consisted of intravenous hydration, continuous hemodialysis, and mechanical ventilation, her condition recovered.

Keyword

Cyclophosphamide; Cardiomyopathy; Chemotherapy

MeSH Terms

Blood Pressure
Cardiomyopathies*
Cardiotoxicity
Cyclophosphamide*
Drug Therapy
Female
Heart Diseases
Heart Failure*
Heart Ventricles
Heart*
Hematopoietic Stem Cell Transplantation
Humans
Leukemia, Myelogenous, Chronic, BCR-ABL Positive
Multiple Organ Failure
Protein-Tyrosine Kinases
Renal Dialysis
Respiration, Artificial
Troponin T
Young Adult
Cyclophosphamide
Protein-Tyrosine Kinases
Troponin T
Full Text Links
  • CPHO
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error